MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE GMK-HINGE FEMORAL COMPONENT R - SIZE 5; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-HINGE GMK-HINGE FEMORAL COMPONENT R - SIZE 5; CEMENTED FEMORAL COMPONENT
Model Number 02.09.2605R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 july 2020: lot 173971: (b)(4) items manufactured and released on 03-nov-2017.Expiration date: 2022-09-27.No anomalies found related to the problem.To date all items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-hinge 02.09.0514h fixed tibial insert size 5/14mm (k130299) lot.135352.Batch review performed on 15 july 2020: lot 135352: (b)(4) items manufactured and released on 19-feb-2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 1-1-2016.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2017.On (b)(6) 2018, the patient came in due to signs of infection and the pathogen was unknown.The surgeon revised all hardware and implanted a spacer.Presently, on (b)(6) 2020 (2 years and 8 months after primary), the patient came in due to signs of an infection and the pathogen is pseudomonas.The surgeon planned to perform a poly-swap, but noticed during surgery that the femoral component was loose.The surgeon performed a poly-swap and extracted and replaced with a hinge femoral component with a stem.The surgery was completed successfully.

Brand Name
GMK-HINGE GMK-HINGE FEMORAL COMPONENT R - SIZE 5
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10331333
Report Number3005180920-2020-00471
Device Sequence Number936067
Product Code KRO
UDI-Device Identifier07630030825484
UDI-Public07630030825484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Model Number02.09.2605R
Device Catalogue Number02.09.2605R
Device Lot Number173971
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;